Alert archive / Iowa / Snow Advisories in 2006
Snow Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Nov 9, 2006, 8:49 PM CST for 8 counties in Iowa; 4 counties in Minnesota. It took effect at Nov 10, 2006, 1:12 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 8:49 PM CST (02:49 UTC)
- In effect from
- Nov 10, 2006, 1:12 AM CST
- Expired
- Nov 10, 2006, 11:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Nov 9, 3:45 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 9, 3:45 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CST THU NOV 9 2006 .DISCUSSION... SURFACE ANALYSIS INDICATING HIGH PRESSURE OVER WESTERN SASKATCHEWAN WITH WEAK AREA OF LOW PRESSURE OVER NORTHERN OKLAHOMA/SOUTHERN KANSAS. COMPLICATED FORECAST FOR TONIGHT WITH NUMEROUS PLAYERS NEEDED TO BE TAKEN INTO CONSIDERATION. DRY AIR FEEDING INTO THE LOW LEVEL FROM THE HIGH OFF TO THE NORTH WILL NEED TO BE OVERCOME BEFORE PRECIPITATION ENTERS INTO THE EQUATION. PROBLEM IS...BEST DYNAMICS ARE CO-LOCATED WITH DRIEST AIR. RIGHT REAR QUAD OF 130 KNOT JET LINGERING OVER NORTHWEST CORNER OF CWA EARLY THIS EVENING. AS THE NIGHT PROGRESS AND THE MOISTURE BUILDS IN THE LOWER LEVELS...JET PULLS AWAY TO THE NORTHEAST. 700 MB FRONTOGENESIS BAND CO LOCATED WITH WEAK UPPER LEVEL WAVE OVER CWA WILL MOVE ACROSS THE NORTHERN EDGE OF THE CWA OVERNIGHT. THIS WILL INTERACT WITH DEEPER MOISTURE AS IT WORKS EAST...BUT STILL WILL LIKELY LOOSE SOME PRECIPITATION TO SATURATION. AS AIRMASS COOLS DUE TO EVAPORATION...PRECIPITATION WILL CHANGE OVER FROM RAIN TO SNOW MAINLY ALONG AND NORTH OF HIGHWAY 18. BEST CHANCES FOR PRECIPITATION WILL BE ALONG THE EASTERN EDGE OF THE CWA....WHERE 1 TO 2 INCHES OF SNOW ARE POSSIBLE IN THE KSPW TO KMWM AREA. FURTHER SOUTH...TEMPERATURES LOOK TO REMAIN WARM ENOUGH TO WHERE PRECIPITATION WILL MAINLY BE RAIN. FRONTOGENESIS BAND CONTINUES TO INTENSIFY ON FRIDAY AS IT MOVES OFF TO THE EAST INTO CENTRAL IOWA. WEAK WAVE MOVES THROUGH THE WESTERN EDGE OF CWA TOMORROW MORNING...AND WITH AMPLE MOISTURE HANGING AROUND MAY BE ABLE TO SQUEEZE OUT A THENTH OF AN INCH OF SNOW. DYNAMICS ARE NOT ALL THAT IMPRESSIVE...AND HAVE THEREFORE ONLY CARRIED SOME MILD CHANCE POPS FOR THIS FEATURE. WITH AMPLE CLOUD COVER AND COOL NORTHERLY FLOW...HAVE LOWERED HIGHS SOME TO NEAR 925 HPA MIX OUT. FRIDAY NIGHT LOOKS TO BE A FAIRLY GOOD RADIATIONAL NIGHT...WITH LOWS DIPPING DOWN INTO THE TEENS. NEXT WEATHER MAKER LOOKS TO MOVE THROUGH ON SUNDAY AS COLD FRONT MOVES THROUGH THE AREA. ENSEMBLE POP STANDARD DEVIATION RANGING FROM 10-15 ACROSS THE CWA...SO RAISED POPS SOME ON SUNDAY. MON SHUD START DRY AND FAIRLY CLR WITH SOME WARMING GETTING GOING DURING THE DAY. HOWEVER NEXT TROF APPROACHING FROM THE W WILL BRING INCREASING CLOUDS BY LATE IN THE DAY. THIS SYSTEM IS KICKED OVER AREA BY STRONG WESTERLY UPPER FLOW BEHIND IT AND MAY BRING SOME RAIN OR SNOW STARTING MONDAY NIGHT AND GOING INTO TUESDAY NIGHT. EXPECT THIS SYSTEM WILL STAY FAIRLY WEAK WITH THE GFS LOOKING WELL OVERDONE ON ITS DIGGING OVER AND JUST E OF THIS AREA. THEREFORE POPS WILL STAY IN THE LOW CHANCE CATEGORY. THIS SYSTEM MAY DIG A ITTLE E OF AREA WITH LINGERING CHANCE OF LIGHT SNOW OR FLURRIES EAST ON WED. OTHERWISE EXPECT THIS SYSTEM TO GET KICKED ON LIKE THE OTHERS FASTER THAN GFS SHOWS BY ZONAL FLOW WHICH SEEMS TO TAKE OVER COMPLETELY INTO THE LONG RANGE AFTER THIS PAERIOD. THURSDAYT SHOULD BE DRY AND FAIRLY COOL WITH SLOW BUT STEADY WARMING AGAIN AFTER THIS FORECAST PERIOD. ANYWA CHANCE OF A MAJOR EVENT WITH THIS SYSTEM SEEMS NIL. && .AVIATION...MVFR CIGS LKLY TO DEVELOP DURING 05Z-07Z WINDOW ARND KHON AS SATURATION FROM ABOVE LOWERS CIG HGTS. WL ALSO FIND AREAS OF MVFR VSBYS...MAINLY KHON AND KFSD TAF SITES/TWB RTES 316 AND 243... AFTER 06Z AS PCPN TRANSITIONS FROM RAIN TO SNOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/WILLIAMS/JH
Hazardous weather outlook, Nov 9, 5:13 AM CST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0513 AM CST THU NOV 09 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0513 AM CST THU NOV 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A QUICK MOVING STORM SYSTEM MAY DROP 1 TO 2 INCHES OF SNOW LATE TONIGHT AND FRIDAY MORNING...MAINLY ALONG A LINE FROM MARSHALL MINNESOTA TO SPENCER IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL DEPART THE AREA ON FRIDAY...LEAVING SOME LIGHT ACCUMULATING SNOW FRIDAY MORNING MAINLY ALONG A MARSHALL MINNESOTA TO STORM LAKE IOWA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Snow Advisories in Iowa, 2006Snow Advisories in Minnesota, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.